Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Tachycardia, stent placement done, triggers for racing pulse

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Pulse 143. Male 71, second time today racing pulse. Not over weight. History of stent in heart but have had for over 5 years. Past week several times pulse rate high. Blood presure 114/78.
Posted Thu, 19 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakhi Tayal 8 hours later
Thanks for writing to us.
It sounds like you have some type of tachycardia or rapid rhythm. Is there anything you are doing which could raise the rate such as smoking or drinking caffeine or any energy drinks? If not we could consider anxiety as a potential factor. In the absence of anxiety we should talk about rhythm disturbance.

Certain things may contribute to a rhythm disturbance including dehydration or electrolyte abnormalities. I would suggest you drink a generous amount of an electrolyte beverage such as Gatorade for the next 24 hours. If your symptoms persist or if you feel chest pain, faintness, nausea or significant shortness of breath then you should see a physician for a full physical examination and consultation.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor